Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 2, NWS Green Bay, WI

January 6, 2013

NWS Green Bay, WI issued this small craft advisory at Jan 6, 2013, 11:44 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2013, 11:44 AM CST (17:44 UTC)
Expired
Jan 6, 2013, 3:35 PM CST
In force
4 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WHUS73 KGRB 061744
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1144 AM CST SUN JAN 6 2013

...GUSTY NORTHWEST WINDS EXPECTED...

..A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL GENERATE
GUSTY NORTHWEST WINDS THROUGH THIS EVENING.

LMZ521-522-541-070100-
/O.NEW.KGRB.SC.Y.0002.130106T1744Z-130107T0100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1144 AM CST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* WINDS...NORTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED WITH GUSTS
  TO 30 KTS POSSIBLE...ESPECIALLY NEAR DEATHS DOOR.

* WAVES...2 TO 4 FT WAVES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
514 
WHUS73 KGRB 062135
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CST SUN JAN 6 2013

...GALE FORCE WINDS AND LARGE WAVES EXPECTED ON MONDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE AREA EARLY ON
MONDAY...AS LOW PRESSURE CROSSES ONTARIO AND HIGH PRESSURE BUILDS
OVER THE OHIO VALLEY. WINDS AND WAVES WILL INCREASE MONDAY
MORNING...THEN SLOWLY SUBSIDE MONDAY NIGHT.

LMZ521-522-541-070545-
/O.CAN.KGRB.SC.Y.0002.000000T0000Z-130107T0100Z/
/O.NEW.KGRB.GL.W.0001.130107T1200Z-130108T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
335 PM CST SUN JAN 6 2013

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* ON THE LAKE...SOUTHWEST GALES TO 35 KTS ARE EXPECTED BY MID-DAY
  MONDAY. GUSTS TO AROUND 40 KTS ARE POSSIBLE. ON THE
  BAY...SOUTHWEST WIND WILL INCREASE TO 30 KTS WITH GALE FORCE
  GUSTS TO AROUND 35 KTS DURING THE MORNING HOURS.

* WAVES WILL BUILD TO 6 TO 10 FT ON THE LAKE...AND TO 4 TO 7 FT ON
  THE BAY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-070545-
/O.NEW.KGRB.GL.W.0001.130107T1200Z-130108T0000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
335 PM CST SUN JAN 6 2013

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY. 

* SOUTHWEST GALES TO 35 KTS ARE EXPECTED BY MID-DAY. GUSTS TO
  AROUND 40 KTS ARE POSSIBLE.

* WAVES WILL BUILD TO 6 TO 10 FT MONDAY MORNING IN THE LATE
  MORNING AND EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 3:32 AM CST, 8 hours 12 minutes earlier.

Area forecast discussion, Jan 6, 3:32 AM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST SUN JAN 6 2013

.SYNOPSIS...QUIET WEATHER CONTINUING FOR AT LEAST MOST OF THE
UPCOMING WORK WEEK. TEMPERATURES REMAINING ABOVE NORMAL.

LOW-AMPLITUDE NRN STREAM OF SPLIT FLOW REGIME WL CONTINUE TO
DOMINATE THE WX ACRS THE FCST AREA FOR MUCH OF THE FCST PERIOD.
AMPLIFICATION WL BEGIN DURING THE LATTER HALF OF THE PERIOD AS
RIDGE BUILDS OFF THE WEST COAST...CAUSING THE DOWNSTREAM FLOW TO
BEGIN TO CONSOLIDATE AND TROF TO DEEPEN OVER THE WRN PART OF NOAM.
MEANWHILE...RIDGING WL ALSO BUILD FM THE SERN U.S. INTO THE WRN
ATL.

THE LOW AMPLITUDE NRN STREAM WL CONT TO FEED PACIFIC AIR MASSES
ACRS THE AREA...KEEPING TEMPS ABV NORMAL. ONLY LGT/MINOR PCPN
EVENTS ARE ANTICIPATED UNTIL LATE IN THE PERIOD...WHEN A MORE SIG
EVENT COULD OCCUR IF EJECTING SRN STREAM STORM TRACKS FAR ENOUGH N
TO AFFECT THE AREA. THE KEY WORD IN THE PREVIOUS SENTENCE IS STILL
IF.

THOUGH MED RANGE MODELS HAVEN/T SORTED OUT THE DETAILS YET...IT
STILL LOOKS LIKE A RETURN TO MUCH MORE WINTRY WX WL OCCUR BEYOND
THE END OF THE FCST PERIOD AS AMPLIFIED UPR PATTERN WL BE MORE
SUPPORTIVE OF SIG PCPN PRODUCING SYSTEMS...AND OPENS THE DOOR TO
ARCTIC INTRUSIONS INTO THE NRN CONUS.
&&

.SHORT TERM...TDA/TNGT/MON. QUIET WX FOR MID-JANUARY. WL CONT CHC
OF SHSN/FLURRIES THIS MORNING AS SHRTWV SLIDES ACRS THE AREA.
ALSO DLAD CLEARING SOMEWHAT GIVEN ALL THE CLDS APPARENT BACK TO
THE W ON EARLY MORNING STLT IMAGERY. CAA EXPECTED DURING THE
DAY...BUT GIVEN THE RELATIVELY MILD START...WENT A LITTLE ABV GUID
FOR MAX TEMPS.

SFC RIDGE WL WORK ACRS THE AREA THIS EVENING...AND OFF TO THE E
LATER TNGT. TEMPS TRICKY. EXPECT A RATHER SHARP DROP OFF IN THE
EVENING WHILE SKIES ARE MAINLY CLR AND WINDS LGT...WITH TEMPS
STABILIZING AND MAYBE RISING SOME LATE. WENT BLO GUID FOR MINS AS
OVER THE PAST WEEK...WE/VE FALLEN OFF SUBSTANTIALLY ON NGTS WITH
CLR SKIES AND LGT WINDS.

ON MON...SFC PRESSURE GRADIENT WL TIGHTEN SUBSTANTIALLY AHEAD OF
CYCLONE TRACKING EWD ACRS SRN CANADA. GIVEN RELATIVELY DRY
AIR...CLS WL BE LIMITED. COULD VERY WELL BE ANOTHER ONE OF THOSE
DAYS WERE SUN OVER THE OVER THE LOWER ALBEDO AREAS OF N-C RESULTS
INTO MIXING INTO WARMER AIR ALOFT...AND RESULTS IN THE WARMEST
TEMPS IN THAT AREA. WENT WITH MAX TEMPS A LITTLE ABV A BLEND OF
BEST PERFORMING GUIDANCE...ESP ACRS THE N.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
SPLIT FLOW PATTERN WILL CONTINUE INTO EARLY THIS WEEK...THEN WEST
COAST TROUGH WILL EVOLVE WITH SOME RIDGING ACROSS THE EASTERN
UNITED STATES BY THE END OF THE WORK WEEK. STILL MANY QUESTIONS
WITH SOUTHERN STREAM SYSTEM THURSDAY INTO FRIDAY CONTINUE WITH AN
EVEN WIDER RANGE OF MODEL SOLUTIONS FOR NEXT WEEKEND.

FIRST SYSTEM WILL PASS NORTH OF THE STATE MONDAY NIGHT, PERUSAL
OF BUFKIT SOUNDINGS AT RHINELANDER INDICATED THERE COULD BE A
BRIEF PERIOD WHERE THE SEEDER FEEDER MECHANISM COULD PRODUCE A FEW
FLURRIES. OFFICES TO THE NORTH/NORTHWEST WANTED TO CONTINUE A DRY
FORECAST AND WILL DO SO MYSELF. HIGH PRESSURE WILL BRING SUNNY
SKIES TUESDAY MORNING BEFORE MID AND HIGH CLOUDS RETURN TUESDAY
AFTERNOON AHEAD OF NEXT SYSTEM. MODELS TONIGHT DO SHOW AN
INVERSION BELOW 850MB ON TUESDAY. SUSPECT THAT THE HIGHER TERRAIN
REGION ACROSS THE NORTH WILL MIX INTO THE WARMER AIR AND MAY BE
THE WARM SPOT IN OUR FORECAST AREA. ALWAYS HARD TO GAGE HIGH
TEMPERATURES IN THESE TYPES OF EVENTS...AND IN SOME CASES GET
SURPRISED BY HOW WARM IT GETS.

THE NEXT SYSTEM WILL MOVE ACROSS THE REGION TUESDAY NIGHT. BUFKIT
SOUNDINGS INDICATED A PERIOD OF SATURATION ACROSS THE NORTHERN
HALF OF THE STATE. DID NOT FEEL COMFORTABLE WITH JUST FLURRIES
OVER THE NORTH WITH HEALTHY SHORTWAVE ENERGY PASSING OVER THE
REGION DURING THE NIGHT. MANY HAVE DISCOUNTED THE MORE ROBUST GFS
MODEL QPF TUESDAY NIGHT...BUT CANADIAN MODEL ALSO DID DEPICT MORE
QPF THAN THE WRF/ECMWF. MY HUNCH IS THAT POPS WILL NEED TO BE
INCREASED IN THE COMING DAYS WITH THIS SYSTEM. IF AN ACCUMULATING
SNOWFALL DOES OCCUR... IT SHOULD BE FAIRLY QUICK EVENT AS BEST
FORCING SHIFTS EAST OF THE STATE OVERNIGHT. TRIED TO DEPICT
DECREASING CLOUDINESS LATE TUESDAY NIGHT.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ON WEDNESDAY.
AFTER WEDNESDAY...VERY LOW CONFIDENCE IN MODEL SOLUTIONS DESPITE
THE 00Z GFS/CANADIAN TRENDING TOWARD THE 12Z ECMWF. HOWEVER...THE
00Z ECMWF HAS REVERSED COURSE WITH THE SOUTHERN STREAM SYSTEM
WHICH NOW MOVES SOUTH OF THE STATE...WHILE WE WILL GET CLIPPED BY
NORTHERN STREAM SYSTEM. IF ECMWF DOES VERIFY...THE NORTHERN STREAM
SYSTEM WOULD AFFECT THE AREA THURSDAY NIGHT INTO FRIDAY. THE
CANADIAN MODEL BRINGS MAIN SYSTEM INTO THE SOUTHERN GREAT LAKES
FRIDAY MORNING WITH NORTHERN STREAM SYSTEM LAGGING BEHIND ACROSS
MINNESOTA. THE GFS HAS THE MAIN SYSTEM MOVING ACROSS THE STATE
THURSDAY NIGHT. WITH SUCH A WIDE RANGE IN MODEL SOLUTIONS...VERY
LOW CONFIDENCE FOR THURSDAY INTO FRIDAY AT THIS TIME.

BEYOND THE SYSTEM THURSDAY/FRIDAY...THE WEEKEND SYSTEM IS EVEN
MORE MUDDLED WITH EVEN LOWER CONFIDENCE. THE GFS HAS MAIN SYSTEM
MOVING WEST OF THE AREA ON SATURDAY WITH MORE RAIN THAN
SNOW...WHILE THE ECMWF BRINGS THE SYSTEM ACROSS THE AREA ON SUNDAY
WITH SNOW AND VERY LITTLE RAIN. DID LOWER PRECIPITATION CHANCES
SOME FOR THURSDAY WITH LITTLE CHANGE MADE TO THE FORECAST BEYOND
THURSDAY DUE TO THE VERY LOW CONFIDENCE IN WHICH IS THE CORRECT
MODEL SOLUTION.
&&

.AVIATION...FOR THE 12Z TAF ISSUANCE. GENERALLY MVFR CIGS ACRS THE
AREA NOW WL PERSIST FOR MOST OF THE MORNING...THEN CLDS SHOULD
DECR DURING THE AFTN. EXPECT LLWS TO BE SIG ENOUGH FOR INCLUSION
IN THE TAFS FOR TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/ECKBERG
Hazardous weather outlook, Jan 6, 3:55 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CST SUN JAN 6 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CST SUN JAN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS COULD RESULT IN SLIPPERY ROADWAYS IN FAR NORTH-
CENTRAL WISCONSIN THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM MAY GENERATE MIXED PRECIPITATION ACROSS THE REGION
THURSDAY INTO FRIDAY. IT IS TOO EARLY TO MAKE A RELIABLE FORECAST
OF PRECIPITATION TYPES AND AMOUNTS...ALTHOUGH SOME EARLY
INDICATIONS WOULD SUGGEST MORE RAIN THAN SNOW WOULD FALL ACROSS
MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-071200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CST SUN JAN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE GUSTS FROM THE SOUTHWEST ARE POSSIBLE MONDAY INTO
MONDAY NIGHT.

SKOWRONSKI/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:35 PM CSTGale WarningGRB24 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.